Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 92, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Nov 21, 2016, 4:26 AM MST for Mohave County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2016, 4:26 AM MST (11:26 UTC)
- Expired
- Nov 21, 2016, 5:00 AM MST
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 80 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2732 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WUUS55 KVEF 211126 SVRVEF AZC015-211200- /O.NEW.KVEF.SV.W.0092.161121T1126Z-161121T1200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 426 AM MST MON NOV 21 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 500 AM MST * AT 425 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS NEAR GOLDEN VALLEY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... KINGMAN...CHLORIDE...PACKSADDLE CAMPGROUND...GOLDEN VALLEY...WINDY POINT CAMPGROUND AND NEW KINGMAN-BUTLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3507 11427 3519 11444 3553 11417 3536 11391 TIME...MOT...LOC 1125Z 219DEG 28KT 3519 11430 $$ MORGAN
2 follow-up statements
889 WWUS55 KVEF 211137 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 437 AM MST MON NOV 21 2016 AZC015-211200- /O.CON.KVEF.SV.W.0092.000000T0000Z-161121T1200Z/ MOHAVE AZ- 437 AM MST MON NOV 21 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM MST FOR WEST CENTRAL MOHAVE COUNTY... AT 436 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GOLDEN VALLEY...OR 11 MILES WEST OF KINGMAN...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... KINGMAN...CHLORIDE...PACKSADDLE CAMPGROUND...GOLDEN VALLEY...WINDY POINT CAMPGROUND AND NEW KINGMAN-BUTLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3512 11421 3524 11438 3553 11417 3536 11391 TIME...MOT...LOC 1136Z 219DEG 28KT 3526 11423 $$ MORGAN
298
WWUS55 KVEF 211152
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 AM MST MON NOV 21 2016
AZC015-211200-
/O.EXP.KVEF.SV.W.0092.000000T0000Z-161121T1200Z/
MOHAVE AZ-
452 AM MST MON NOV 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 500 AM MST...
THE STORM WHICH PROMPTED THE WARNING WAS CROSSING HIGHWAY 93 SOUTH
OF CHLORIDE AND HAS WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE. HOWEVER GUSTY WINDS AND TORRENTIAL RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM. A FLASH FLOOD WARNING IS IN EFFECT
UNTIL 745 AM MST.
LAT...LON 3512 11421 3524 11438 3553 11417 3536 11391
TIME...MOT...LOC 1150Z 218DEG 23KT 3531 11418
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 3:55 AM MST, 31 minutes earlier.
Area forecast discussion, Nov 21, 3:55 AM MST, 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 255 AM PST Mon Nov 21 2016 .SYNOPSIS...A Pacific storm will move across the region through today and tonight, bringing locally breezy conditions and precipitation chances to much of the area. Dry conditions and near- average temperatures are expected Tuesday through the upcoming weekend. && .SHORT TERM...through Tuesday night. Widespread light precipitation pushing east through western San Bernardino and southern Inyo Counties this morning as an area of low pressure moves onshore over southern California. We are also starting to see increasing precipitation over far eastern Clark and Mohave Counties as the moist southerly flow ahead of the low is bringing increased lift to that area. The latest model runs have been consistent in showing that most of the precipitation moving through San Bernardino County will weaken and become more isolated as it reaches Clark and southern Nye Counties. In fact, we have started to see this in the latest radar images as the leading edge is becoming less organized. The models have been consistent in keeping the more widespread precipitation over Mohave County this morning. Still think that we will see some isolated to scattered rain showers across Clark and southern Nye Counties this morning, but it looks like precip totals will only amount to a few hundredths at best. Did go ahead and lower pops across those aforementioned area while raising pops a smidge over Mohave County. The models are also showing some decent instability over Mohave County this morning so have mention of thunder in the grids. Instability is much weaker this afternoon and it looks like the best chance to see thunderstorms will be before noon. Temperatures today will end up slightly below normal due to the increased cloud cover expected. Precipitation will spread east during the afternoon with mainly Lincoln and Mohave Counties seeing showers this afternoon. Drier conditions are expected to move in from the west as a drier flow moves into the area. Any remaining showers over the far eastern CWA is expected to end by midnight leaving dry conditions areawide. Weak high pressure will then over over the area Tuesday with light winds and mild temperatures. .LONG TERM...Wednesday through Sunday. Forecast difficulties brewing in the long term as the pattern becomes more progressive. There is model agreement that a storm system will pass through the Great Basin on Wednesday, with any precip chances confined to the Sierra and the northern fringes of our CWA. In its wake, strong north winds down the Colorado River look like a good bet on Thursday, and Wind Advisories may be needed as we get closer. By Friday, the next trough should be nearing the Pacific Northwest, with surface pressure gradients relaxing or even reversing, putting an end to the strong north winds. Thereafter, a series of shortwave troughs slams into the West Coast, and as often occurs with such a pattern, the models disagree on which wave(s) to amplify and to what degree. No confidence in reliably forecasting which shortwave trough will amplify several days out, so painted the long term with a very broad brush of gentle to breezy west to northwest winds, slight chances of precip over the southern Great Basin and high clouds over the Mojave Desert, with little change in temperatures. Presumably the picture will become clearer as we get closer in time. && .AVIATION...For McCarran...Isold to Sct showers will impact the terminal between 12z-18z with light rain showers and cigs potentially down to 5k feet at times. Any precipitation should exit the area by 18z with improving conditions. South to southwest winds 10-15 kts expected to develop after 16z and continue through much of the afternoon. Dry conditions and light winds expected by evening. For the rest of southern Nevada...northwest Arizona...and southeast California...Isolated to sct showers over much of the area today with the more widespread precipitation across Mohave County. Isold tstorms will also be possible over Mohave Co before 20z. Cigs down to 5k feet at times with some mountain obscurations possible. South to southwest winds 10-20 kts. Improving conditions by late this afternoon and evening. && Short Term/Aviation: Gorelow Long Term: Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:52 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.